Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest medication for constipation and gastritis

25 yr male, no notable medical history. For the past month, though only occurring maybe once a week, I've been experiencing slight/very dull burning/pressure/gas in lower left stomach, which is somewhat bloated. I have a high-stress job, and for the past month I've increased my drinking of coffee to 2-3 a day (from 1 cup per day), plus roughly two glasses of Kombucha (non-homeade) a day. This past weekend, I noticed the sensation in my lower stomach a bit more stronger, though on a pain scale of 1-10, I'd give it a 2 - it's just annoying and discomforting. It feels like a combination of gas and slight pressure in my lower stomach, and a little bit into the groin. It's lasted for a few days now, mainly flaring up after I eat lunch though the night, though it seems to be gone when I wake. I've tried to remedy it with a few doses of Pepto Bismol, but it didn't seem to work. Couldn't really pass gas, and just now I noticed that my stool is basically black, though soft - almost intestine-shaped, and not tarry/runny. Know Pepto can cause it to be black, but the sensation as described is still present. Haven't felt this really before (prior to a month ago), as when I have gas, it's usually not this low in the body.

Any idea what this might be?

I will be setting an appt with a doctor, but just wanted to get a 2nd opinion, hopefully in the interim.
Sat, 22 Feb 2014
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
General Surgeon 's  Response
So to summarize, you've been having "stomach ache" & bloating for about a month or so, made worse by food. +coffee use. If my pt presented with these symptoms I'll find out the following.
- do you smoke?
- any weight loss?
- do you go to bed shortly after you eat, if yes, ever noticed any different when you stay up for at least an hr or 2 before going to bed?
If I were seeing you as a patient, I'll be thinking of possible Gastroesophageal reflux diseases (GERD) or a peptic ulcer or a tumor (less likely).
I'll recommend a trial of H2 blockers such as pepcid or a proton pump inhibitor such as omeprazole. If this doesn't improve within 2 weeks to a month of the above treatment , I'll strongly consider getting an Esophagogastroduodenoscopy (EGD).
As you earlier mentioned, pepto bismol will cause dark stools and even constipation. At your age, except given some familial predisposition, cancer is less likely. Hope this helps.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have not been feeling well lately and would like some answers. I have been experiencing some constipation, stomach uneasiness, acidic burps,...

Recent questions on  Pepto bismol

doctor1 MD

My urine is two toned in color a deep dark yellow with swirls of orange. I have also had terrible stomach and intestienal pains the last two days....

doctor1 MD

I have been in pain with a stomach ache, started last night and i still have the same pain. I noticed that my pee was very dark just now so had...

doctor1 MD

I woke up this morning with a black coating on my tongue . I had diarrhea the night before and took pepto bismol to help relieve the diarrhea. I...

doctor1 MD

I needs help on what medication to take. Last last night while sleeping I started to get severe stomach aches, and i was restless throughout the...

doctor1 MD

Yes please.For 4 days I've had the flu and I've been consuming pepto-Bismol . This morning and evening my urine has been a dark color -almost dark...

doctor1 MD

My stomach is bothering me, has been lightly on and off for 4 or 5 days. ate a lot today and this night I am up every 30 to 45 minutes with a dark...

doctor1 MD

for the past couple of days I've been having the runs accompanied by going the bathroom every 2-4 hours. Also, I noticed a decrease in my apatite....